Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 8, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 24, 2017, 6:09 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2017, 6:09 PM CST (00:09 UTC)
- Expired
- Jan 25, 2017, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
867 WHUS74 KBRO 250009 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 609 PM CST TUE JAN 24 2017 ...STRONG SOUTHERLY WINDS CONTINUE OVER THE OFFSHORE GULF WATERS OFF THE LOWER TEXAS COAST... .A LOW-PRESSURE SYSTEM DEEPENING OVER THE CENTRAL PLAINS WILL CONTINUE TO PRODUCE HAZARDOUS WINDS AND SEAS TONIGHT. SMALL CRAFT WILL HAVE DIFFICULTY NAVIGATING. GMZ170-175-250600- /O.EXP.KBRO.SC.Y.0007.000000T0000Z-170125T0000Z/ /O.NEW.KBRO.SC.Y.0008.170125T0009Z-170125T0600Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 609 PM CST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY HAS EXPIRED ON THE LAGUNA MADRE AND NEARSHORE GULF WATERS... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS...SOUTH 20 TO 25 KNOTS WITH GUSTS TO NEAR 30 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-250115- /O.EXP.KBRO.SC.Y.0007.000000T0000Z-170125T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 609 PM CST TUE JAN 24 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS WILL DIMINISH AFTER SUNSET OVER THE LAGUNA MADRE AND NEARSHORE GULF WATERS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. SMALL CRAFT SHOULD STILL EXERCISE CAUTION TONIGHT. $$ BIRCHFIELD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 2:47 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 24, 2:47 PM CST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
247 PM CST Tue Jan 24 2017
.SHORT TERM (Tonight through Wednesday Night): Winds continue to
reach wind advisory criteria across the coastal sections of the CWA
this afternoon. Will continue wind advisory for
Cameron...Willacy...Kenedy and Hidalgo counties through 5 pm. Winds
should diminish early this evening as the strong winds aloft
decouple from the surface with the loss of diurnal heating. The
pressure gradient will diminish across the lower Texas coast tonight
as a cold front moves across south central TX. Winds will continue
to diminish tonight into early Wednesday before the front moves
through the northern portions of the CWA Wed morning. Patchy fog
will develop late tonight into early Wed morning as clear skies and
relatively light winds allow fog to develop. Drier and slightly
cooler air will filter into deep south TX in the wake of the cold
front Wednesday. This will provide slightly cooler high temperatures
Wed afternoon and cooler low temperatures Wed night as a result.
.LONG TERM (Thursday through Tuesday): The forecast period begins
with zonal flow aloft and surface high pressure across Texas.
This will result in near normal temperatures and dry conditions
across Deep South Texas and the Rio Grande Valley Thursday and
Friday. High temperatures Thursday and Friday will be generally in
the low 70s with low temperatures Thursday night mainly in the
upper 40s to lower 50s. The combination of a weak coastal trough,
an mid level short wave trough approaching from the west and
sufficient moisture in place, will support increasing rain
chances Friday night. The best rain chances appear to be on
Saturday as deeper moisture moves across the area. Rain chances
begin to diminish on Sunday as drier air filters into the region.
A closed low eventually dives down over Northwest Mexico and
tracks slowly east. However, the latest GFS/ECMWF differ on the
placement and the timing of this 500mb low. This approaching mid
level feature should trigger rain chances again Tuesday and
Tuesday night.
&&
.MARINE (Tonight through Wednesday night): Seas were near 6 feet
with south winds near 21 knots at buoy020 this afternoon. Moderate
to strong south winds will prevail across the coastal waters tonight
as the pressure gradient remains strong across the lower Texas
coast. Will extend SCA for the Laguna Madre and nearshore waters
through 6 pm and the far offshore waters through 9 pm. Winds will
gradually diminish offshore late tonight into early Wed morning as
the pressure gradient weakens ahead of a cold front moving through
the coastal waters Wed morning. Winds will shift to the north Wed
morning and increase Wed afternoon in the wake of the front.
Moderate to strong northeast winds will prevail across the western
Gulf of Mexico Wed night. Small craft advisories will likely be
needed for the offshore waters Wed afternoon through Wed night.
Thursday through Sunday...Marine conditions quickly improve on
Thursday as surface high pressure moves east weakening the pressure
gradient. Moderate northeast winds gradually shift to the east on
Friday with seas slowly subsiding. Another northeast to north
surge arrives Saturday with adverse marine conditions developing.
&&
FIRE WEATHER (Tonight through Wednesday night): Borderline red flag
warning conditions have developed across the central portions of the
CWA with southerly winds 20 to 25 mph and relative humidity levels
near 35 percent. Winds will diminish and RH values will recover
tonight into early Wednesday as the pressure gradient weakens ahead
of a cold front moving through the northern ranchlands Wed morning
and moisture pools along and ahead of the front. Once the front
moves through the rest of the CWA Wed morning...winds will shift to
the north and increase while RH values crash...mainly across the
western and central portions of the CWA. Will go ahead and issue a
fire weather watch for Wed afternoon except across the coastal
counties.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 67 82 56 71 / 0 0 0 0
BROWNSVILLE 67 83 53 72 / 0 0 0 0
HARLINGEN 65 83 51 73 / 0 0 0 0
MCALLEN 63 82 50 75 / 0 0 0 0
RIO GRANDE CITY 60 82 49 74 / 0 0 0 0
SOUTH PADRE ISLAND 67 80 59 69 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch Wednesday afternoon for TXZ248>250-252-253.
Wind Advisory until 5 PM CST this afternoon for TXZ251-253>257.
GM...Small Craft Advisory for winds until 6 PM CST this evening for
GMZ130-132-135.
Small Craft Advisory until midnight CST tonight for GMZ170-175.
Small Craft Advisory until 6 PM CST this evening for GMZ150-155.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short term...61
Long term...63
WX4PPT/Meso...58Hazardous weather outlook, Jan 24, 3:46 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 346 PM CST TUE JAN 24 2017 TXZ248>257-251000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 346 PM CST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 5PM FOR CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTIES. FIRE DANGER IS ELEVATED TODAY...GENERALLY FOR AREAS EAST OF HIGHWAY 281/I-69C. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK OF SPREADING WILDFIRES WILL BE ELEVATED FOR MUCH OF THE AREA ON WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FROM 12 PM CST TO 6 PM CST WEDNESDAY FOR HIDALGO...BROOKS...JIM HOGG...STARR AND ZAPATA COUNTIES. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-251000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 346 PM CST TUE JAN 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND NEARSHORE GULF WATERS OUT 20 NAUTICAL MILES UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE GULF WATERS OUT 20 TO 60 NAUTICAL MILES UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE LOWER TEXAS COASTAL WATERS ON WEDNESDAY...THURSDAY...AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:37 PM CST | Small Craft Advisory | BRO | 27 hr |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.